Alert archive / Montana / Tornado Warnings in 2013
Tornado Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 15, 2013, 3:58 PM MDT for Roosevelt County, Montana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2013, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 15, 2013, 4:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 95 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:00 PM MDT | TORNADO | 11 Sw Bredette, MT | PUBLIC REPORTS A TORNADO ON THE GROUND ON STATE ROUTE 13 NEAR MILE MARKER 23 AT 4 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:48 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
271 WFUS55 KGGW 152158 TORGGW MTC085-152230- /O.NEW.KGGW.TO.W.0002.130715T2158Z-130715T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 358 PM MDT MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ROOSEVELT COUNTY IN NORTHEAST MONTANA... * UNTIL 430 PM MDT. * AT 352 PM MDT...LOCAL LAW ENFORCEMENT RELAYED PUBLIC REPORTS OF A TORNADO 14 MILES SOUTHWEST OF BREDETTE...OR 20 MILES NORTH OF WOLF POINT...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE... BREDETTE PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. && LAT...LON 4853 10525 4820 10522 4830 10558 4845 10558 TIME...MOT...LOC 2157Z 267DEG 23KT 4836 10547 $$ BARNWELL WEATHER.GOV/GLASGOW
1 follow-up statement
489 WWUS55 KGGW 152213 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 413 PM MDT MON JUL 15 2013 MTC085-152230- /O.CON.KGGW.TO.W.0002.000000T0000Z-130715T2230Z/ ROOSEVELT- 413 PM MDT MON JUL 15 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL ROOSEVELT COUNTY... AT 409 PM MDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL ROOSEVELT COUNTY...OR 19 MILES NORTHWEST OF POPLAR...AND MOVING EAST AT 25 MPH. THE TORNADO WILL REMAIN OVER RURAL AREAS OF ROOSEVELT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. && LAT...LON 4850 10525 4827 10523 4832 10551 4846 10552 TIME...MOT...LOC 2212Z 267DEG 23KT 4836 10532 $$ BARNWELL WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:04 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 15, 3:04 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 304 PM MDT MON JUL 15 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... STAGE IS SET FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. ATMOSPHERIC PARAMETERS APPEAR MORE FAVORABLE FOR SUCH FURTHER EAST THROUGH OUR CWA. CANNOT RULE OUT A TORNADO. FORECAST CHALLENGES WILL FOCUS ON THE IMMEDIATE THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...KEEPING AN EYE ON MULTIPLE OUTFLOW BOUNDARIES. STORMS ARE EXPECTED TO INITIATE AND INTENSIFY ALONG AND JUST AHEAD OF THE SURFACE TROUGH AND DRY LINE NOW MOVING OVER OUR WESTERN ZONES. HIGH RESOLUTION MODELS SHOWING A NORTH-TO-SOUTH ORIENTED LINE OF STORMS WHICH MARCH EASTWARD AND INTENSIFY. LINGERING THUNDERSTORMS LATE TONIGHT MAY STILL BE SEVERE NEAR THE NORTH DAKOTA BORDER...BUT SHOULD QUICKLY DIMINISH TOWARD THE MIDNIGHT HOUR. THE STRONGER POST-FRONTAL WINDS FROM THE NORTHWEST AND NORTH WILL TAKE A WHILE TO FILTER INTO THE AREA...SAY EARLY TO MID MORNING ON TUESDAY. AT THIS TIME A WIDE-SPREAD 15G25KT WILL PROBABLY BE THE CASE WITH A FEW HIGHER GUSTS NEAR THE LITTLE ROCKY MOUNTAINS. ANY STRONGER WINDS WILL PROBABLY BE SUBDUED BY THE LACK OF STRONG SUBSIDENCE BEHIND THE FRONT. IN FACT...LIGHT ASCENT REMAINS POST- FRONTAL ACROSS MOST OF THE CWA THROUGH TUESDAY WITH MODELS SHOWING LIGHT PRECIP LINGERING FROM TIME TO TIME. BY MID-WEEK...HIGH PRESSURE FROM THE CENTRAL PLAINS AND CENTRAL ROCKIES REGIONS WILL PUSH NORTHWARD AND BRING A DRIER WEATHER PATTERN TO OUR REGION. BMICKELSON .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... GOOD MODEL AGREEMENT REGARDING RIDGE RETROGRADING INTO THE NORTHERN ROCKIES THROUGH THURSDAY. MEANWHILE...A SHORTWAVE TROUGH MOVING THROUGH THE AREA ON NW FLOW ALOFT COULD BRING A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE RIDGE IS EXPECTED TO PREVAIL FRIDAY AND SATURDAY WITH DRY WEATHER AND NEAR NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES. BOTH THE GFS AND ECMWF WANT TO BRING A SHORTWAVE TROUGH THROUGH THE AREA ON SUNDAY WITH A COLD FRONT. WHILE THERE HAS BEEN SOME RUN TO RUN DIFFERENCES...INTRODUCING A CHANCE OF THUNDERSTORMS MAINLY ON SUNDAY LOOKS REASONABLE AT THIS POINT. WITH THE AREA BETWEEN SYSTEMS...MONDAY LOOKS DRY FOR NOW. FORRESTER && .AVIATION... THUNDERSTORMS WILL INTENSIFY AND BECOME MORE WIDESPREAD IN THE LATE AFTERNOON AND EVENING...DRIVEN BY A COLD FRONT MOVING THOUGH EASTERN MONTANA. THE STORMS ARE EXPECTED TO BE EAST OF THE STATE BY MIDNIGHT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 15, 3:11 AM MDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 311 AM MDT MON JUL 15 2013 MTZ017>020-023>027-061-062-160915- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 311 AM MDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS NORTHEAST MONTANA TODAY WILL BRING A CHANCE FOR STRONG THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WIND AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:14 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 61 min |
| Jul 15, 3:45 PM MDT | Tornado Warning | GGW | Roosevelt | 30 min |
| Jul 15, 3:50 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 15, 4:19 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 56 min |
| Jul 15, 4:25 PM MDT | Tornado Warning | GGW | Roosevelt | 35 min |
| Jul 15, 4:53 PM MDT | Tornado Warning | GGW | Roosevelt | 37 min |
| Jul 15, 5:13 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 62 min |
Nearby
Tornado Warnings in Montana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.